Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 18, 2000, 10:37 PM MDT for Caribou County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2000, 10:37 PM MDT (04:37 UTC)
- Expired
- Aug 18, 2000, 11:25 PM MDT
- In force
- 48 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Caribou County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
170 WUUS55 KPIH 190437 SVRPIH IDC029-190525- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1037 PM MDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CARIBOU COUNTY IN SOUTHEASTERN IDAHO * UNTIL 1125 PM MDT * AT 1033 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF HENRY OR 15 MILES NORTH OF SODA SPRINGS... MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HENRY BY 1045 PM MDT WAYAN BY 1100 PM MDT HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM. TAKE ACTION IMMEDIATELY TO MOVE TO A PLACE OF SHELTER. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:00 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 18, 9:00 PM MDT, 1 hour 37 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 900 PM MDT FRI AUG 18 2000 THUNDERSTORMS WILL FINALLY END WITHIN THE NEXT HOUR OVER SOUTHEAST IDAHO FOR THE NIGHT. EXCEPT FOR A SMALL CHANCE OVER THE SOUTHEAST HIGHLANDS AGAIN ON SATURDAY AFTERNOON DUE TO RESIDUAL MOISTURE AND LIFTED INDEXES REMAIN SLIGHTLY NEGATIVE...THIS SHOULD BE THE END OF THIS LATEST MONSOON INTRUSION. ATTENTION NOW TURNS TO THE WEST WHERE MARINE PUSH HAS MOVED WELL INTO THE COLUMBIA BASIN THIS EVENING. EVENING ETA FOLLOWS TREND OF DAY MODELS IN DRIVING A SHALLOW SHORT WAVE INTO THE INTERMOUNTAIN REGION THIS WEEKEND FOR COOLER WEATHER. MOISTURE REMAINS LIMITED AND NORTH OF OUR CWFA FOR THIS WEEKEND. HENCE CURRENT FORECASTS ARE VERY GOOD CALLING FOR DRY AND COOLER THIS WEEKEND WITH SATURDAY BEING A WINDY DAY. NO UPDATES. MOLLNER KSFX WSR-88D...OPERATIONAL...VCP 21. BYI 54 84 49 82 1000 .PIH...NONE. PIH UU 050/083 043/080 043 12000
In the hours before
Local storm report, Aug 18, 6:30 PM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
630 PM MDT FRI AUG 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0j235 PM ARBON ID DIME SIZE HAIL 8 MILES
08/18/00 POWER SE OF CRYSTAL.
END/MACKEThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:39 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.